Alert archive / Colorado / High Wind Watches in 2019
High Wind Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Apr 9, 2019, 4:08 AM MDT for 10 counties in Colorado. It took effect at Apr 10, 2019, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 4:08 AM MDT (10:08 UTC)
- In effect from
- Apr 10, 2019, 12:00 PM MDT
- Expired
- Apr 9, 2019, 9:36 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3370 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS75 KPUB 091008 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 408 AM MDT Tue Apr 9 2019 COZ087-088-091815- /O.NEW.KPUB.HW.A.0004.190410T1800Z-190410T2200Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Walsenburg and Trinidad 408 AM MDT Tue Apr 9 2019 ...HIGH WIND WATCH IN EFFECT WEDNESDAY AFTERNOON... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect Wednesday afternoon. * LOCATION...Huerfano and western Las Animas counties. * CAUSE AND TIMING...Strong west winds associated with the Pacific storm system will occur over the region Wednesday afternoon * WIND...wes to southwest winds of 40 to * IMPACT...High profile vehicles will be affected by the strong winds. Minor wind damage to trees and structures will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ COZ094-099-091815- /O.NEW.KPUB.HW.A.0004.190410T1800Z-190411T1800Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- INCLUDING Branson, Kim, Springfield, and Walsh 408 AM MDT Tue Apr 9 2019 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect from Wednesday afternoon through Thursday morning. * LOCATION...eastern Las Animas and Baca counties. * CAUSE AND TIMING...Strong west winds will occur over the region Wednesday afternoon. By late Wednesday afternoon, a strong cold front will move through, with strong northwester winds occurring after the frontal passage. These strong northwest winds will continue into Thursday morning. * WIND...west winds 40 to 60 mph during the afternoon becoming northwest at 40 to 60 mph by late afternoon and lasting into Thursday morning. * IMPACT...High profile vehicles will be affected by the strong winds. Minor wind damage to trees and structures will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ COZ085-086-089-093-095>098-091815- /O.NEW.KPUB.HW.A.0004.190410T2200Z-190411T1800Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- INCLUDING Colorado Springs, Peterson AFB, Pueblo, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, and Lamar 408 AM MDT Tue Apr 9 2019 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect from Wednesday afternoon through Thursday morning. * LOCATION...Southern El Paso county, Pueblo county, Otero county, Crowley county Bent county, Prowers county and Kiowa county. * CAUSE AND TIMING...A strong cold front will move across the region during the middle of the afternoon on Wednesday. After the front goes by, strong north to northwest winds of 40 to 60 mph will be likely. These winds will continue through Thursday morning. * WIND...North to Northwest winds of 40 to 60 mph. * IMPACT...High profile vehicles will be affected by the strong winds. Minor wind damage to trees and structures will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Hodanish
2 follow-up statements
846 WWUS75 KPUB 091933 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 133 PM MDT Tue Apr 9 2019 COZ085-086-089-093-095>098-100500- /O.UPG.KPUB.HW.A.0004.190410T2200Z-190411T1800Z/ /O.NEW.KPUB.HW.W.0005.190410T2200Z-190411T1800Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- INCLUDING Colorado Springs, Peterson AFB, Pueblo, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, and Lamar 133 PM MDT Tue Apr 9 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 PM WEDNESDAY TO NOON MDT THURSDAY... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from 4 PM Wednesday to noon MDT Thursday. The High Wind Watch is no longer in effect. * LOCATION...Southern El Paso, Pueblo, Otero, Crowley, Bent, Prowers and Kiowa counties. * CAUSE AND TIMING...A strong cold front will move across the region during the middle of the afternoon on Wednesday. After the front goes by, strong north to northwest winds of 40 to 60 mph will be likely. These winds will continue through Thursday morning. * WIND...North to Northwest winds of 40 to 60 mph. * IMPACT...High profile vehicles will be affected by the strong winds. Minor wind damage to trees and structures will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ094-099-100500- /O.NEW.KPUB.HW.W.0005.190411T0000Z-190411T1800Z/ /O.EXT.KPUB.HW.A.0004.190410T1800Z-190411T0000Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- INCLUDING Branson, Kim, Springfield, and Walsh 133 PM MDT Tue Apr 9 2019 ...HIGH WIND WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 6 PM WEDNESDAY TO NOON MDT THURSDAY... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from 6 PM Wednesday to noon MDT Thursday. * LOCATION...Eastern Las Animas and Baca counties. * CAUSE AND TIMING...Strong west winds are possible across the counties Wednesday afternoon during the Watch timeframe. By late Wednesday afternoon, a strong cold front will move through, with strong north to northwestern winds occurring after the frontal passage. These strong winds will continue into Thursday morning. * WIND...West winds 40 to 60 mph possible during the afternoon, becoming north to northwest at 40 to 60 mph by late afternoon and lasting into Thursday morning. * IMPACT...High profile vehicles will be affected by the strong winds. Minor wind damage to trees and structures will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ087-088-100500- /O.EXT.KPUB.HW.A.0004.190410T1800Z-190411T0000Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Walsenburg and Trinidad 133 PM MDT Tue Apr 9 2019 ...HIGH WIND WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... * LOCATION...Huerfano and western Las Animas counties. * CAUSE AND TIMING...Strong west winds associated with the Pacific storm system will occur over the region Wednesday afternoon * WIND...West winds 40 to 60 mph possible during the afternoon. * IMPACT...High profile vehicles will be affected by the strong winds. Minor wind damage to trees and structures will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
833 WWUS75 KPUB 100336 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 936 PM MDT Tue Apr 9 2019 COZ094-099-101145- /O.CAN.KPUB.HW.A.0004.190410T1800Z-190411T0000Z/ /O.CON.KPUB.HW.W.0005.190411T0000Z-190411T1800Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- INCLUDING Branson, Kim, Springfield, and Walsh 936 PM MDT Tue Apr 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO NOON MDT THURSDAY... * LOCATION...Eastern Las Animas and Baca counties. * CAUSE AND TIMING...A strong cold front will move across the region during the late afternoon and evening on Wednesday. After the front goes by, strong north to northwest winds gusts can be expected. These winds will continue through Thursday morning. * WIND...North to northwest at 50 to 65 mph by late afternoon and lasting into Thursday morning. * IMPACT...High profile vehicles will be affected by the strong winds. Wind damage to trees and structures will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ087-088-100445- /O.CAN.KPUB.HW.A.0004.190410T1800Z-190411T0000Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Walsenburg and Trinidad 936 PM MDT Tue Apr 9 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Pueblo has cancelled the High Wind Watch for Huerfano and western Las Animas Counties. New data suggests that the winds will be strong, but below High Wind Warning criteria, therefore a High Wind Warning will not be issued. $$ COZ085-086-089-093-095>098-101145- /O.CON.KPUB.HW.W.0005.190410T2200Z-190411T1800Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- INCLUDING Colorado Springs, Peterson AFB, Pueblo, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, and Lamar 936 PM MDT Tue Apr 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO NOON MDT THURSDAY... * LOCATION...Southern El Paso, Pueblo, Otero, Crowley, Bent, Prowers and Kiowa counties. * CAUSE AND TIMING...A strong cold front will move across the region during the afternoon on Wednesday. After the front goes by, strong north to northwest wind gusts are expected. These winds will continue through Thursday morning. * WIND...North to Northwest wind gusts of 50 to 65 mph. * IMPACT...High profile vehicles will be affected by the strong winds. Wind damage to trees and structures will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 8, 11:30 PM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 8, 11:30 PM MDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1130 PM MDT Mon Apr 8 2019 .SHORT TERM...(This evening through Tuesday) Issued at 341 PM MDT Mon Apr 8 2019 Currently...Brisk westerly flow aloft across the state this aftn with high level clouds over all areas save for the southeast corner. Temps have warmed into the 60s for the high valleys, and 70s across the Plains. Tonight and Tomorrow...The next upper level system to affect Colorado moves onshore across the West Coast tonight after midnight, then slowly slides to the east into the Great Basin through the day tomorrow. As it approaches, the flow aloft will shift to a southwest direction and increase as the pressure gradient tightens. This will increase mid and high level cloudiness across all of the area over the next 24 hours, increase winds across the higher elevations, and increase the downslope flow for the Plains. Downslope winds are warm and dry winds, so expect lower humidity levels as well as temps climbing to around 70F for the high valleys, and into the upper 70s to upper 80s for the Plains. Numerous models are indicating that any pcpn potential holds off until the evening, so decided to keep the Continental Divide dry through the short term. Dry, warm bordering on hot conditions coupled with increasing winds means heightened fire danger, so a Red Flag Warning is in place for Fremont County and all of the Plains tomorrow afternoon and evening. Moore .LONG TERM...(Tuesday night through Monday) Issued at 341 PM MDT Mon Apr 8 2019 Many meteorological concerns during the longer term as impressive storm system impacts Colorado by mid-week. The relatively benign conditions of Tuesday evening will give way to increasingly active meteorological conditions, especially from later Wednesday into Wednesday night as a vigorous/deepening closed upper low located over central Utah Tuesday night moves into east-central Colorado by Wednesday afternoon before shifting into far north-central Kansas by sunrise Thursday. While snow begins accumulating Tuesday night over primarily northern Continental Divide locations(generally in the 1 to 4 inch range), winds will also be increasing over southern Colorado Tuesday night, with localized wind gusts in excess of 40 mph at times anticipated, favoring higher terrain locations. As brunt of storm system impacts Colorado from Wednesday into Thursday morning, windy to very windy conditions are anticipated, especially from later Wednesday afternoon into Thursday morning. For now, have depicted wind gusts in the 50 to 55+ mph range Wednesday night over several eastern Colorado locations, including but not limited El Paso, Pueblo and Crowley counties. In addition, snow is also expected to develop over portions of northern El Paso county Wednesday afternoon, with snow also developing over several eastern locations from Wednesday evening into Wednesday night, which combined with the winds, will will be capable of making travel and outdoor activities challenging. If latest trends continue, WFO Pueblo will likely be issuing Winter Weather and High Wind highlights for this event center from early Wednesday evening into Thursday morning(5th period). As powerhouse system pulls away from southern Colorado, winds are expected to decrease by Thursday night, with far eastern locations experiencing windy conditions until around sunrise Friday. Overall, precipitation should be on an decreasing trend Thursday, however next system moving across Arizona and New Mexico will bring another upswing in precipitation from later Friday into Saturday, with improving conditions expected by Sunday. Finally, warmest temperatures during the longer term over south- central and southeastern Colorado should be realized Wednesday and then again by next Sunday and Monday, with coolest temperatures projected from Thursday into Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1125 PM MDT Mon Apr 8 2019 VFR conditions can be expected thru the next 24 hrs at KCOS, KPUB and KALS. Strong southwest winds will develop either in the late morning or early afternoon hours on Tue, and will then decrease in the evening hours. Wind gusts Tue afternoon will likely be around 25 kts to 30 kts. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Tuesday for COZ222- 226>237. && AVIATION...28
Hazardous weather outlook, Apr 8, 10:10 AM MDT, 17 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1010 AM MDT Mon Apr 8 2019 COZ058>089-093>099-091300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1010 AM MDT Mon Apr 8 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday For Tuesday, Southwest winds gusting to 20 to 30 mph will combine with low humidity values to produce critical fire weather conditions to Fremont County and to all of the Plains. On Wednesday, a strong Pacific storm system will move over the state of Colorado. This system will bring strong westerly winds to the plains in the morning, shifting to northerly during the afternoon and lasting into Wednesday night. Critical fire weather conditions will be possible across the plains, especially in the morning and south of highway 50. Snow will occur over the mountains on Wednesday, with several inches of snow possible, especially across the central mountains, the Northern Sangre De Cristo mountains and Pikes Peak. By late Wednesday afternoon into Wednesday evening, snow will be possible over northern El Paso county. Travel may become difficult over Monument hill for Wednesday afternoons commute. Winds could gusts as high as 60 mph over the plains Wednesday afternoon and especially Wednesday evening. Isolated thunderstorms will be possible across the entire region on Wednesday. The primary threat will be cloud to ground lightning and gusty winds. Thursday, gusty north winds will continue over the plains. Snow showers will continue over the mountains. Another Pacific storm will affect the region Friday and Saturday. Periods of snow will be possible over the mountains. The heaviest snow will likely occur south of highway 50. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 27/77
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:16 AM MDT | Winter Storm Watch | PUB | Chaffee, El Paso, Fremont, Lake, Saguache, Teller | 9 hr |
| Apr 9, 4:31 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Las Animas, Otero, Prowers | 5 hr |
| Apr 9, 9:22 AM MDT | Red Flag Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers | 29 hr |
| Apr 9, 1:33 PM MDT | High Wind Warning | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more | 38 hr |
| Apr 9, 1:42 PM MDT | Blizzard Warning | PUB | El Paso | 32 hr |
| Apr 9, 1:42 PM MDT | Winter Storm Warning | PUB | Chaffee, El Paso, Fremont, Lake, Saguache, Teller | 43 hr |
| Apr 9, 1:42 PM MDT | Winter Weather Advisory | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more | 43 hr |
Nearby
High Wind Watches in Colorado, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.